|Hepatitis Vaccine and Blood Test Results?
Sep 14, 2005
Thanks for your website.
My girlfriend recently had the third (and final) jab in her series of vaccines for hepatitis B. Her labs prior to this were CD4 670 and VL 6000. The vaccine made her feel like she had flu for a few days after, but the doctor said that this was to be expected. She had a blood test in the week after having the vaccine, and her viral load had jumped (slightly, but not overly significantly), but her CD4 had dropped to 480. Her CD4% however, stayed the same. Is such a large drop common after a Hep B vaccination, and will the next labs have a chance of CD4's increasing again? As her viral load has been so low for so long (about 6000), a huge drop is of big concern to both of us.
Also, do you recommend Hep B vaccine for all HIV+ people?
Please advise and put our minds at rest! Many thanks! :)
| Response from Dr. Wohl
Vaccines can cause a brief (and usually small) increase in viral load that is not thought to be clinically significant as the viral load returns to pre-vaccine levels quickly. That the CD4 % stayed the same suggests to me that this count has not really changed much. The CD4 % is a measure of the proportion of white blood cells that are CD4 cells. If the CD4% is unchanged, it means the over all white blood cell count has fluctuated but the CD4 pool of cells is staying about the same. I understand your concern, but would not worry.
Hepatitis B vaccine is a good idea for people with HIV who do not have immunity to this virus from prior exposure. Hepatitis B can be a nasty infection and is tremendously more contagious than HIV (i.e. it is easier to catch).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take To Get Results From A Blood Hiv Test?
- How Long Does It Take To Get Results For An Hiv Blood Test?
- Is Bronchitis A Symptom Of Acute HIV Infection?
- Is Tingling In Fingers An Acute Symptom Of HIV?
- Runny Nose Sign Of Seroconversion
- Black Spots After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.